Display Settings:

Format

Send to:

Choose Destination
Am J Emerg Med. 2003 Oct;21(6):473-5.

Severe manifestations of coricidin intoxication.

Author information

  • 1Department of Emergency Medicine, Cook County Hospital, Chicago, Illinois, USA.

Abstract

CoricidinHBP (Schering-Plough Health Care Products, Inc, Memphis, TN) is a popular over-the-counter product abused by teenagers for its potent euphoric properties. Clinically significant signs and symptoms after ingestion are usually short-lived and commonly include tachycardia, hypertension, somnolence, and agitation. We report 2 cases of severe toxicity from CoricidinHBP in adolescents that required prolonged hospitalization. The first case demonstrates prolonged anticholinergic complications from a suicidal attempt with CoricidinHBP. The second case demonstrates significant acetaminophen-induced hepatotoxicty from recreational use of CoricidinHBP Maximum Strength Flu. Adolescent abuse of these products is encouraged because of the easily accessible medium of the Internet. The significant morbidity seen in our cases clearly demonstrates the need for vigilance by health care professionals regarding the abuse of over-the-counter products.

Comment in

PMID:
14574654
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk